A 36-year-old female asked:
Is it normal for macrobid to cause terrible stomach upset and nausea? i take it with food but it still makes me feel so sick.
1 doctor answer • 3 doctors weighed in
Preventive Medicine 46 years experience
Macrobid or: nitrofurantoin is a very good antibiotic for many urinary tract infections or even UTI suppressive therapy. But not if you are intolerant:) Drugs can have different affects in different biologic systems, i.e. different humans. If it affects you so severely, another antibiotic will have to be chosen. Fortunately, these days, there are many antibiotic choices for nearly every indication. Good wishes
Created for people with ongoing healthcare needs but benefits everyone.
525 viewsReviewed >2 years ago
Last updated Sep 14, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.